Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 9, 2006, 12:19 AM CST for Greene County, Lawrence County, Arkansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 12:19 AM CST (06:19 UTC)
- Expired
- Mar 9, 2006, 12:45 AM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:25 AM CST | HAIL 0.75 | Hoxie, AR | |
| Mar 9, 12:30 AM CST | TSTM WND DMG | Hoxie, AR | DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET SIGNS ON 63RD IN HOXIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 090619 SVRMEG ARC055-075-090645- /O.NEW.KMEG.SV.W.0008.060309T0619Z-060309T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1219 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EASTERN ARKANSAS LAWRENCE COUNTY IN EASTERN ARKANSAS * UNTIL 1245 AM CST * AT 1215 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOXIE...AND MOVING EAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT RIDGE...COLLEGE CITY...EVENING STAR...BEECH GROVE...OAK GROVE HEIGHTS AND LAFE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3610 9112 3593 9104 3610 9043 3628 9056 $$
1 follow-up statement
000 WWUS54 KMEG 090636 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1235 AM CST THU MAR 9 2006 ARC075-090645- /O.CAN.KMEG.SV.W.0008.000000T0000Z-060309T0645Z/ LAWRENCE AR- 1235 AM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS CANCELLED... THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3626 9080 3598 9084 3609 9053 3627 9056 $$ ARC055-090645- /O.CON.KMEG.SV.W.0008.000000T0000Z-060309T0645Z/ GREENE AR- 1235 AM CST THU MAR 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST FOR GREENE COUNTY... AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVENING STAR...OR ABOUT 12 MILES EAST OF WALNUT RIDGE...MOVING EAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEECH GROVE. LAT...LON 3626 9080 3598 9084 3609 9053 3627 9056 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:29 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 8, 8:29 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CST WED MAR 8 2006 .UPDATE... WIND SPEEDS HAVE FALLEN WELL BELOW ADVISORY CRITERIA FOR SEVERAL HOURS. LATEST RUC FORECAST SOUNDINGS AND UPSTREAM OBSERVATIONS WOULD INDICATE THAT ADVISORY CRITERIA SHOULD NOT BE REACHED AGAIN BEFORE 12Z. WILL CANCEL ADVISORY...BUT MENTION IN TEXT THAT ONE MAY BE NEEDED DURING THE DAYTIME HOURS ON THURSDAY. SEEING PRECIP ECHOES ACROSS ABOUT NORTHWEST THIRD OF ARKANSAS...BUT THEY HAVENT BEEN MAKING MUCH PROGRESS EASTWARD OVER THE LAST SEVERAL HOURS. THUNDERSTORMS STILL BACK IN EASTERN OKLAHOMA AT 02Z. TROF OVER NM/W TX STARTING TO MOVE EASTWARD. CANNOT RULE OUT CONVECTION MOVING INTO THE AREA BY SUNRISE...AND WITH CURRENT RADAR ECHOES IN ARKANSAS...WILL LEAVE POPS ALONE. CURRENT FORECAST LOWS MAY BE A COUPLE OF DEGREES TOO COOL IF WINDS STAY UP...BUT WILL NOT MAKE ADJUSTMENTS QUITE YET. UPDATE OUT SHORTLY TO CANCEL WIND ADVISORY...AND WILL CONTINUE TO MONITOR POP/TEMPERATURE TRENDS FOR ADDITIONAL UPDATES. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Mar 8, 8:42 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CST WED MAR 8 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100445- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 842 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM UNION CITY TO MEMPHIS TO CLARKSDALE. THE MAIN THREATS FOR SEVERE WEATHER TONIGHT WILL BE HAIL AND DAMAGING WINDS. ANY SEVERE WEATHER THAT OCCURS OVERNIGHT WILL LIKELY BE AFTER 3 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THURSDAY. AN UPPER LEVEL TROUGH ALONG WITH A SURFACE FRONT WILL COMBINE TO BRING A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT ISOLATED TORNADOES ARE POSSIBLE. THE LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSISSIPPI RIVER DURING THE MORNING HOURS ON THURSDAY...AND SHOULD MOVE EASTWARD INTO ALABAMA AND MIDDLE TENNESSEE BY EARLY EVENING. HEAVY RAIN WILL ACCOMPANY SOME OF THE STRONGER STORMS AS WELL. IN ADDITION...WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE POSSIBLE DURING THE DAYTIME HOURS ON THURSDAY. A WIND ADVISORY MAY BE NEEDED DURING THE DAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR SEVERE WEATHER OPERATIONS WEST OF THE MISSISSIPPI RIVER BY SUNRISE...AND WILL BE LIKELY ACROSS MOST OR ALL OF THE MID-SOUTH FOR THE DAYTIME HOURS ON THURSDAY.
In the hours before
Special weather statement, Mar 9, 12:11 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1211 AM CST THU MAR 9 2006 ARZ008-017-018-090645- RANDOLPH AR-GREENE AR-LAWRENCE AR- 1211 AM CST THU MAR 9 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF MINTURN AT 1211 AM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:44 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 31 min |
| Mar 9, 5:37 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 38 min |
| Mar 9, 6:17 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 20 min |
| Mar 9, 6:28 AM CST | Severe Thunderstorm Warning | MEG | Greene | 32 min |
| Mar 9, 6:54 AM CST | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 36 min |
| Mar 9, 6:57 AM CST | Tornado Warning | MEG | Cross | 33 min |
| Mar 9, 7:29 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 16 min |
| Mar 9, 8:11 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
| Mar 9, 8:42 AM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 7 hr |
| Mar 9, 9:53 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 37 min |
| Mar 9, 10:47 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| Mar 9, 11:11 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene | 49 min |
| Mar 9, 11:19 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 41 min |
| Mar 9, 11:30 AM CST | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Mar 9, 11:42 AM CST | Severe Thunderstorm Warning | MEG | Cross | 33 min |
| Mar 9, 11:44 AM CST | Flash Flood Warning | MEG | Clay, Craighead, Greene, Poinsett | 2 hr |
| Mar 9, 11:47 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
| Mar 9, 11:58 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 47 min |
| Mar 9, 12:04 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
| Mar 9, 12:08 PM CST | Severe Thunderstorm Warning | MEG | Clay | 37 min |
| Mar 9, 12:15 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 45 min |
| Mar 9, 12:17 PM CST | Flash Flood Warning | MEG | Crittenden, Lee, St. Francis | 118 min |
| Mar 9, 5:00 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 45 min |
| Mar 9, 5:06 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 39 min |
| Mar 9, 5:33 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 27 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.